I have Hashimoto's disease and have been taking levothyroxine 85.5 mg for 20 years. Merck has reformulated the drug and since then ( April) I have had important side effects: fatigue, memory loss, severe cramps, hair loss... I decided to stop taking the drug for 2 months ans see... after a week I feel so much better, I sleep well, and no more cramps... what do I risk by stopping ?
Your thyroid is involved in just about every system of your body. Throwing your thyroid off kilter can cause fatigue, mental fogginess, poor memory, weight gain, hair loss, headaches, general feeling of malaise, high blood pressure, heat/cold flashes, etc... need I go on? For a while you'd be ok, then you'll end up sick enough to be hospitalized eventually. It really is a major part of your body's working systems. If you're not handling the reformation well, and sometimes all it takes is giving your body a few weeks to get used to the changes, then by all means go to your Dr and asked to be changed to a different thyroid medication. But please don't take it upon yourself to stop the meds altogether. You're asking for way more trouble than you want, or need, to deal with. When you do go to the Dr, please be sure and let him know that you stopped taking your meds temporarily. You've thrown your levels out of whack and it will be much easier to get back to where you need to be by being honest so he's aware your body didn't do this on it's own.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 2 May 2011 • 1 answer
Posted 1 Nov 2011 • 1 answer
Posted 8 Feb 2013 • 2 answers
I am fixing to start Levothyroxine 50 mcg after just being diagnosed with hypothyroidism. My number?
Posted 10 Apr 2013 • 2 answers
Levothyroxine - Is it possible to have a side effect to Levothyrox after having previously taken the
Posted 4 Sep 2017 • 2 answers